Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 22, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Feb 19, 2009, 1:17 PM EST for 6 counties in Florida. It took effect at Feb 20, 2009, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2009, 1:17 PM EST (18:17 UTC)
- In effect from
- Feb 20, 2009, 11:00 AM EST
- Expired
- Feb 20, 2009, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 191817 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 117 PM EST THU FEB 19 2009 FLZ059-064-191930- /O.CAN.KMLB.FW.A.0016.090220T1700Z-090221T0000Z/ ST. LUCIE-MARTIN- 117 PM EST THU FEB 19 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FIRE WEATHER WATCH. $$ FLZ041-044>047-053-054-058-141-144-147-201100- /O.UPG.KMLB.FW.A.0016.090220T1700Z-090221T0000Z/ /O.NEW.KMLB.FW.W.0022.090220T1600Z-090221T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE- NORTHERN BREVARD- 117 PM EST THU FEB 19 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A VERY DRY AIRMASS WILL OVERSPREAD CENTRAL FLORIDA BEHIND A COLD FRONT WHICH WILL HAVE THE POTENTIAL TO PRODUCE LONG DURATIONS OF CRITICAL RH VALUES FRIDAY. WINDS WILL BE OUT OF THE NORTH 10 TO 15 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE FORECAST TO OCCUR. WILL SHORTLY. $$ 67
3 follow-up statements
000 WWUS82 KMLB 200852 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 352 AM EST FRI FEB 20 2009 FLZ059-064-210000- /O.EXA.KMLB.FW.W.0022.090220T1600Z-090221T0000Z/ ST. LUCIE-MARTIN- 352 AM EST FRI FEB 20 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING. A VERY DRY AIRMASS WILL OVERSPREAD CENTRAL FLORIDA BEHIND A COLD FRONT WHICH WILL PRODUCE LONG DURATIONS OF CRITICAL RH VALUES TODAY...EXCEPT DIRECTLY ALONG THE COAST OF SAINT LUCIE AND MARTIN COUNTIES WHERE RH VALUES WILL REMAIN SLIGHTLY ELEVATED. WINDS WILL BE OUT OF THE NORTH 10 TO 15 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE FORECAST TO OCCUR. $$ FLZ041-044>047-053-054-058-141-144-147-210000- /O.CON.KMLB.FW.W.0022.090220T1600Z-090221T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE- NORTHERN BREVARD- 352 AM EST FRI FEB 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING. A VERY DRY AIRMASS WILL OVERSPREAD CENTRAL FLORIDA BEHIND A COLD FRONT WHICH WILL PRODUCE LONG DURATIONS OF CRITICAL RH VALUES TODAY. WINDS WILL BE OUT OF THE NORTH 10 TO 15 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE FORECAST TO OCCUR. $$
000 WWUS82 KMLB 201835 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 135 PM EST FRI FEB 20 2009 FLZ041-044>046-144-211100- /O.NEW.KMLB.FW.A.0017.090221T1700Z-090222T0000Z/ /O.CON.KMLB.FW.W.0022.000000T0000Z-090221T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- 135 PM EST FRI FEB 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A VERY DRY AIRMASS WILL PRODUCE LONG DURATIONS OF CRITICAL RH VALUES TODAY. WINDS WILL BE OUT OF THE NORTH 10 TO 15 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE FORECAST TO OCCUR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR SATURDAY AFTERNOON. A VERY DRY AIRMASS OVER AREAS WEST OF INTERSTATE 4 WILL HAVE THE POTENTIAL TO PRODUCE LONG DURATIONS OF CRITICAL RH VALUES SATURDAY AFTERNOON. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ047-053-054-058-059-064-141-147-210000- /O.CON.KMLB.FW.W.0022.000000T0000Z-090221T0000Z/ SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA-NORTHERN BREVARD- 135 PM EST FRI FEB 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A VERY DRY AIRMASS WILL PRODUCE LONG DURATIONS OF CRITICAL RH VALUES TODAY. WINDS WILL BE OUT OF THE NORTH 10 TO 15 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE FORECAST TO OCCUR. $$
000 WWUS82 KMLB 210017 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 717 PM EST FRI FEB 20 2009 FLZ041-044>046-144-211100- /O.EXP.KMLB.FW.W.0022.000000T0000Z-090221T0000Z/ /O.CON.KMLB.FW.A.0017.090221T1700Z-090222T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- 717 PM EST FRI FEB 20 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. RESIDUAL DRY AIR OVER INTERIOR PORTIONS OF CENTRAL FLORIDA WILL HAVE THE POTENTIAL TO PRODUCE LONG DURATION OF CRITICAL RH VALUES AGAIN SATURDAY AFTERNOON. HOWEVER...MIN RH VALUES WILL NOT BE AS LOW AS FRIDAY. WINDS WILL BE FROM THE EAST AROUND 10 MPH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ047-053-054-058-059-064-141-147-210130- /O.EXP.KMLB.FW.W.0022.000000T0000Z-090221T0000Z/ SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA-NORTHERN BREVARD- 717 PM EST FRI FEB 20 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ KELLY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 19, 10:05 AM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Feb 19, 10:05 AM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1005 AM EST THU FEB 19 2009
.DISCUSSION...
COMPOSITE RADAR MOSAIC...AND 5 MINUTE LIGHTNING PLOTS...LOOP SHOWING
A DIMINISHING TREND TO THE LINE OF SHOWERS AND STORMS AS THEY MOVE
QUICKLY TO THE EAST ACROSS THE PORTION OF FLORIDA EXTENDING FROM
AROUND CEDAR KEY TO SAINT JOHNS AND FLAGLER COUNTIES. LATEST RUC40
LOW LEVEL WINDSPEEDS/JET ANALYSIS SHOWED THAT THE CORE OF THE
STRONGEST WINDS HAD MOVED INTO THE ATLANTIC AND THE OVERALL LOW
LEVEL JET WAS ON A DIMINISHING TREND. HOWEVER...STILL LOOKING AT 40
TO 50 MPH WINDS AT AROUND 3000 FEET WHICH SHOULD TRANSLATE DOWN IN
STRONGER RAIN/STORM CELLS LATER MORNING AND INTO THE AFTERNOON
HOURS. EVEN THOUGH THERE IS DAYTIME HEATING ONGOING OVER THE
SOUTHERN AREAS THERE IS VERY LITTLE MID/UPPER LEVEL SUPPORT FOR
STORMS AND THE AIR MASS IS RATHER DRY THERE. THEREFORE...WILL LEAVE
OUT MENTION OF THUNDER FOR THE SOUTHERN COUNTIES AS THE DIMINISHING
LINE OF SHOWERS PUSHES DOWN THE PENINSULA THIS AFTERNOON.
&&
.AVIATION...IFR CONDITIONS WITH OCNL GUSTS TO 40KT OVER NORTHERN TAF
SITES THROUGH 18Z...MVFR THROUGH LATE AFTERNOON. IFR CONDITIONS WITH
OCNL GUSTS TO 40KT CENTRAL TAF SITES 16Z-20Z AS LINE OF SHOWERS
STARTS TO SLOW DOWN WHILE PUSHING DOWN THE PENINSULA. IFR/MVFR
CONDITIONS SOUTHERN AREAS 18Z-22Z WITH OCNL GUSTS TO 35 KNOTS. VFR
THIS EVENING AND OVERNIGHT.
&&
.MARINE...WEATHER BUOYS RECORDING SOUTHWEST WINDS 21 TO 27 KNOTS AND
6 TO 10 FOOT SEAS FROM 20 MILES AND BEYOND. SOUTHWEST WINDS WILL
SHIFT TO THE WEST AND REMAIN ABOVE 20 KNOTS THIS AFTERNOON AS FRONT
MOVES DOWN THE COASTAL WATERS. STRONG GUSTY WINDS IN/NEAR FAST WEST
TO EAST MOVING SHOWERS.
&&
.FIRE WEATHER...PREVIOUS DISCUSSION...
VERY DRY AIR WILL CONTINUE TO MOVE INTO THE AREA FRIDAY UNDER GUSTY
NW WINDS AROUND 10-15 MPH. SEVERAL HOURS OF CRITICALLY LOW RH WILL
LIKELY OCCUR OVER ALL OF EAST CENTRAL FLORIDA DURING THE AFTERNOON
HOURS. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE ENTIRE CWA
FRIDAY. LOW RH CONCERNS WILL CONTINUE SATURDAY HOWEVER WINDS WILL
BECOME MORE ONSHORE SO RH VALUES BELOW 35 PERCENT MAY ONLY BE
LIMITED TO INTERIOR LOCATIONS. MOISTURE WILL THEN INCREASE AHEAD OF
AN APPROACHING FRONT THAT WILL MOVE ACROSS THE AREA SUNDAY.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-
NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM EST FRIDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...WIMMER
LONG TERM....LASCODYHazardous weather outlook, Feb 19, 5:29 AM EST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 529 AM EST THU FEB 19 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-192100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 529 AM EST THU FEB 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS NORTH FLORIDA EARLY THIS MORNING WILL REACH INTO LAKE AND VOLUSIA COUNTIES AROUND 10 AM THIS MORNING...THEN CONTINUE SOUTH DURING THE AFTERNOON. THE STORMS ARE BEING AIDED BY A LOW LEVEL JET MAX THAT WILL LIFT OUT BY LATER THIS MORNING. ISOLATED STORMS WILL STILL BE POSSIBLE AS THE LINE REACHES INTO EAST CENTRAL FLORIDA...BUT ATMOSPERIC INSTABILITY WILL BE LIMITED. HOWEVER...EVEN IF LIGHTNING STRIKES DO NOT OCCUR...SHOWERS WILL BE FAST MOVING AND CAPABLE OF PRODUCING STRONG WIND GUSTS OF 40 TO 50 MPH FROM AROUND METRO ORLANDO AND TITUSVILLE NORTHWARD DURING THE LATE MORNING AND EARLY AFTERNOON. AS THE BAND PROGRESS SOUTH THIS AFTERNOON...THE ATMOSPHERE MAY BE ABLE TO DESTABILIZE A LITTLE MORE DUE TO TEMPERATURES WARMING TOWARD THE LOWER 80S...BUT CONVERGENCE AND WIND FIELDS WILL WEAKEN. THIS WILL KEEP STORM POTENTIAL LIMITED WITH THE MAIN CONCERN AS THE ACTIVITY PASSES BEING WIND GUSTS NEAR 40 MPH. THE ACTIVITY WILL LINGER INTO THE EARLY EVENING ACROSS THE SOUTHERN SECTIONS. ...WIND AND SEA IMPACT... A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE EAST CENTRAL FLORIDA COASTAL WATERS THROUGH LATE AFTERNOON...AND FOR THE OFFSHORE WATERS THROUGH FRIDAY. SOUTHWEST WINDS THIS MORNING WILL SHIFT TO WEST AND NORTHWEST AS THE FRONT PUSHES DOWN THE STATE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIND CHILL VALUES NEAR FREEZING WILL BE POSSIBLE OVER LAKE AND VOLUSIA COUNTIES FRIDAY MORNING. NEAR FREEZING TEMPERATURES ARE FORECAST FOR LAKE AND VOLUSIA COUNTIES SATURDAY MORNING WITH SCATTERED FROST POSSIBLE ACROSS ALL INTERIOR SECTIONS. HEIGHTENED FIRE SENSITIVY CAN ALSO BE EXPECTED BEHIND THE FRONT WITH MUCH DRIER AIR OVER THE REGION FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. GLITTO
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.